[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.175.212.130. Please contact the publisher to request reinstatement.
Correspondence
November 2006

Cytokine-Release Syndrome Related to Rituximab Limited to Lesions and Excision Scars of Lesions of Primary Cutaneous Lymphoma

Arch Dermatol. 2006;142(11):1508-1518. doi:10.1001/archderm.142.11.1516

Rituximab is a monoclonal antibody that specifically binds to the CD20 antigen. It produces complement-dependent and effector cell–mediated lysis, induction of apoptosis, and interference with calcium influx into the cell.1 Although rituximab is normally a well-tolerated treatment, its systemic administration has been associated with a cytokine-release syndrome consisting mainly of fever, chills, and stiffness during first infusion. A cutaneous cytokine-release syndrome has recently been reported when the drug was administered locally for cutaneous B-cell lymphoma. The major clinical features were pain in the nodules and/or urticarial reaction at the tumor sites.

×